Alert archive / Alabama / River Flood Warnings in 2019

River Flood Warning 13, NWS Birmingham, AL

January 25, 20194 counties in Alabama

NWS Birmingham, AL issued this river flood warning at Jan 25, 2019, 12:55 AM CST for 4 counties in Alabama. It took effect at Jan 25, 2019, 8:50 AM CST. It was in force for 47 hr.

The area

The outline as issued.

The facts

Issued
Jan 25, 2019, 12:55 AM CST (06:55 UTC)
In effect from
Jan 25, 2019, 8:50 AM CST
Expired
Jan 27, 2019, 8:04 AM CST
In force
47 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Greene County, AL, Hale County, AL, Marengo County, AL, Sumter County, AL

The radar

The Birmingham radar (KBMX), 146 km from the middle of the area, began a volume at 06:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tombigbee River at Demopolis Lock and Dam (DLDA1). The gauge peaked at 80.04 ft at Jan 25, 2019, 7:00 PM CST.

actionminormoderate70758001/2501/2601/2701/28
Action stage
68 ft
Minor stage
68 ft
Moderate stage
77 ft
Major stage
92 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02467000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

800 
WGUS44 KBMX 250655
FLWBMX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning 
National Weather Service Birmingham AL 
1255 AM CST Fri Jan 25 2019

...The National Weather Service in Birmingham AL has issued a Flood 
Warning for the following rivers in Alabama... 

  Tombigbee River At Demopolis Lock and Dam Affecting Greene...
  Hale...Marengo and Sumter Counties.

.Heavy rainfall from Wednesday has occurred additional rises upstream
has increased the chances of minor flooding through Sunday evening.
A flood warning is now in effect for the Tombigbee River At
Demopolis Lock and Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Friday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-119-251856-
/O.NEW.KBMX.FL.W.0013.190125T1800Z-190128T0112Z/
/DLDA1.1.ER.190125T1800Z.190126T1200Z.190127T1312Z.NO/
1255 AM CST Fri Jan 25 2019

The National Weather Service in Birmingham AL has issued a 

* Flood Warning for 
  the Tombigbee River At Demopolis Lock and Dam.
* from this afternoon to Sunday evening...or until the Warning is 
  cancelled.
* At 12:15 AM Friday The stage Was 67.0 feet. 
* Flood stage is 68.0 feet. 
* Minor flooding is forecast. 
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 68.7 feet by tomorrow morning . The river will fall 
  below flood stage by Sunday morning.
* Impact...At 68.0 feet...Flooding of lowlands in the area occurs and 
  cattle should be moved to higher ground. 

&&

LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
          3241 8809 3253 8790         

$$
6 follow-up statements
791 
WGUS84 KBMX 251048
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
448 AM CST Fri Jan 25 2019


...The flood warning continues for the Tombigbee River At Demopolis 
Lock and Dam...

.Heavy rainfall from Wednesday continues to produce additional
rises upstream and will result in minor flooding through Sunday
evening. A flood warning is now in effect for the Tombigbee River At
Demopolis Lock and Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Friday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-119-252248-
/O.EXT.KBMX.FL.W.0013.190125T1600Z-190127T2100Z/
/DLDA1.1.ER.190125T1600Z.190126T1200Z.190127T0900Z.NO/
448 AM CST Fri Jan 25 2019

The Flood Warning continues for
  The Tombigbee River At Demopolis Lock and Dam.
* from this morning to Sunday afternoon...or until the warning is 
  cancelled.
* At  4:15 AM Friday the stage was 67.7 feet. 
* Flood stage is 68.0 feet. 
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
  to rise to near 68.6 feet by tomorrow morning . The river will fall
  below flood stage by early Sunday morning.
* Impact...At 68.0 feet...Flooding of lowlands in the area occurs and 
  cattle should be moved to higher ground. 

&&

LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
          3241 8809 3253 8790         

$$
336 
WGUS84 KBMX 251452
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
852 AM CST Fri Jan 25 2019


...The flood warning continues for the Tombigbee River At Demopolis 
Lock and Dam...

.Rises continue on the Tombigbee River at the Demopolis Lock and 
Dam...and a flood warning remains in effect there.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Saturday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-119-260252-
/O.EXT.KBMX.FL.W.0013.190125T1450Z-190127T1708Z/
/DLDA1.1.ER.190125T1212Z.190126T0600Z.190127T0508Z.NO/
852 AM CST Fri Jan 25 2019

The Flood Warning continues for
  The Tombigbee River At Demopolis Lock and Dam.
* until Sunday morning...or until the warning is cancelled.
* At 8:15 AM Friday the stage was 68.3 feet. 
* Flood stage is 68 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 69.1 feet  
  after midnight tonight. The river will fall below flood stage 
  Saturday evening .
* Impact...At 68 feet...Flooding of lowlands in the area occurs and 
  cattle should be moved to higher ground. 

&&

LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
          3241 8809 3253 8790         

$$
120 
WGUS84 KBMX 260233
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
833 PM CST Fri Jan 25 2019


...The flood warning continues for the Tombigbee River At Demopolis 
Lock and Dam...

.Recent heavy rainfall has resulted in rises across the Tombigbee
River near Demopolis Lock and Dam. Levels are above established
flood stages... the Flood Warning remains in effect.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Saturday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-119-261432-
/O.EXT.KBMX.FL.W.0013.000000T0000Z-190127T1030Z/
/DLDA1.1.ER.190125T1212Z.190126T0215Z.190126T2230Z.NO/
833 PM CST Fri Jan 25 2019

The Flood Warning continues for
  The Tombigbee River At Demopolis Lock and Dam.
* until late Saturday night...or until the warning is cancelled.
* At  8:15 PM Friday the stage was 69.3 feet. 
* Flood stage is 68.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow afternoon .
* Impact...At 68.0 feet...Flooding of lowlands in the area occurs and 
  cattle should be moved to higher ground. 

&&

LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
          3241 8809 3253 8790         

$$
341 
WGUS84 KBMX 261457
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
857 AM CST Sat Jan 26 2019

...The flood warning continues for the Tombigbee River At Demopolis 
Lock and Dam...

Water levels remain in flood stage at the Tombigbee River At 
Demopolis Lock and Dam through Sunday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Sunday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-119-270257-
/O.EXT.KBMX.FL.W.0013.000000T0000Z-190127T2230Z/
/DLDA1.1.ER.190125T1212Z.190126T0445Z.190127T1030Z.NO/
857 AM CST Sat Jan 26 2019

...Flood Warning extended until Sunday afternoon...The Flood Warning 
continues for
  The Tombigbee River At Demopolis Lock and Dam.
* until Sunday afternoon...or until the warning is cancelled.
* At  8:15 AM Saturday the stage was 69 feet. 
* Flood stage is 68 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early tomorrow.
* Impact...At 68 feet...Flooding of lowlands in the area occurs and 
  cattle should be moved to higher ground. 

&&

LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
          3241 8809 3253 8790         

$$
779 
WGUS84 KBMX 270221
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
821 PM CST Sat Jan 26 2019


...The flood warning continues for the Tombigbee River At Demopolis 
Lock and Dam...

Water levels continue to fall, though an early-evening observation 
on Saturday showed the river remained just inside minor flood stage. 
The Tombigbee River at Demopolis is expected to fall below minor 
flood stage overnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Sunday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-119-271422-
/O.EXT.KBMX.FL.W.0013.000000T0000Z-190127T1521Z/
/DLDA1.1.ER.190125T1212Z.190126T0445Z.190127T0321Z.NO/
821 PM CST Sat Jan 26 2019

The Flood Warning continues for
  The Tombigbee River At Demopolis Lock and Dam.
* until Sunday morning...or until the warning is cancelled.
* At  7:15 PM Saturday the stage was 68.2 feet. 
* Flood stage is 68.0 feet. 
* Forecast...The river will continue to fall to below flood stage by 
  tonight.
* Impact...At 68.0 feet...Flooding of lowlands in the area occurs and 
  cattle should be moved to higher ground. 

&&

LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
          3241 8809 3253 8790         

$$
864 
WGUS84 KBMX 271404
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
804 AM CST Sun Jan 27 2019

...The flood warning is cancelled for the Tombigbee River At 
Demopolis Lock and Dam...

River levels have fallen below flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

This is the last statement for this event.

&&

ALC063-065-091-119-271434-
/O.CAN.KBMX.FL.W.0013.000000T0000Z-190127T1521Z/
/DLDA1.1.ER.190125T1212Z.190126T0445Z.190127T0336Z.NO/
804 AM CST Sun Jan 27 2019

The Flood Warning is cancelled for
  The Tombigbee River At Demopolis Lock and Dam.
* At 7:15 AM Sunday the stage was 67.1 feet. 
* Flood stage is 68 feet. 
* Fell below flood stage at 9:36 PM Saturday.
* Forecast...The river will continue to fall to 64.9 feet by tomorrow
  morning.

&&

LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
          3241 8809 3253 8790         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Jan 24, 11:49 PM CST, 1 hour 6 minutes earlier.

Area forecast discussion, Jan 24, 11:49 PM CST, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1149 PM CST Thu Jan 24 2019

.UPDATE...
For 06Z Aviation.

&&

.SHORT TERM...
Through Tonight.

High pressure is building into the area today, behind the exiting
cold front. Skies cleared through the day as drier air spread
southeastward. A secondary cold front associated with an upper
level wave will push southward into the area tonight. Moisture
will be limited, and soundings now show drier conditions in the
3kft just above the surface. Will keep a mention of clouds across
the north but removed the mention of flurries. Lows tonight will
fall into the mid 20s to lower 30s.

14

.LONG TERM...
Friday through Thursday.

We begin drying out on Friday as the cold front pushes through
Central AL. Models continue to show this as a dry front, so we
shouldn't see any precip with it during the day on Friday. We also
won't warm up by very much, with afternoon highs only reaching
the upper 30s in the north to near 50 in the south (most of the
area in the mid 40s).

Moisture return will be limited over the weekend, so when our next
upper level trough swings through Saturday night into Sunday, models
continue to show it dry as well, though some guidance tries to bring
in some very light showers. For now, will leave any mentionable
chance for rain out of the forecast over the weekend. After this
upper shortwave passes, we should see high pressure build into the
area, leading to partly cloudy skies and warmer temps for Monday.

Meanwhile on Monday, an Alberta Clipper dips into the Upper Midwest
and stretches a cold front southwestward through the Ohio River and
Mississippi River Valleys as the system moves into the Great Lakes
Region. Models continue to hint at this cold front being fairly
strong as it moves southeastward into Central AL late Monday night
into Tuesday. Since this has shown some consistency in timing and
moisture availability for several runs now, I've started trending up
in PoPs during the day. I also have mention for the chance of winter
precip as this cold front moves through on Tuesday, but confidence
remains low given the uncertainties in precise timing of the cold
air behind the front and the precip along the front.

Colder and drier air moves in for Wednesday into Thursday as high
pressure builds back into the region.

25/Owen

&&

.AVIATION...
06Z TAF Discussion.

VFR conds expected thru the period with no cig or vsby issues. A
band of pre-frontal clouds with cigs arnd 4000 ft agl was located
across much of TN with the southern edge along the AL/TN state
line. The southern edge of the clouds have been eroding and
expect this trend will continue with mainly few-sct clouds across
central Alabama. Sfc winds will generally be from the west-
northwest at 5-8 kts as a weak cold front passes thru the area
during the day Friday.

58/rose

&&

.FIRE WEATHER...

Drier conditions expected through the weekend. RH values do stay
above critical values. No fire weather concerns at this time due
to wet antecedent conditions.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     28  40  23  46  30 /  10   0   0  10  10
Anniston    29  42  23  48  30 /  10   0   0   0  10
Birmingham  31  42  24  48  32 /  10   0   0   0  10
Tuscaloosa  30  45  26  50  33 /  10   0   0   0  10
Calera      31  43  25  49  33 /  10   0   0   0  10
Auburn      30  47  26  48  32 /   0   0   0   0  10
Montgomery  32  50  27  52  32 /  10   0   0   0  10
Troy        30  50  26  51  32 /   0   0   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Jan 24, 8:16 PM CST, 4 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
816 PM CST Thu Jan 24 2019

ALZ011>015-017>050-260530-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
816 PM CST Thu Jan 24 2019

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Today and Tonight.

Due to recent rainfall, minor river flooding is expected along
portions of the Black Warrior River.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Minor river flooding is expected along portions of the Black Warrior
River through Monday.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is not
expected at this time.

Nearby

River Flood Warnings in Alabama, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.